Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can bloating be treated while on steroids?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2173 Questions

default
Posted on Wed, 24 Apr 2019 in Digestion and Bowels
Question: I WAS ON STERIODS FOR ONLY 6 DAYS. MY STOMACH LOOKS LIKE I AM GOING TO HAVE A BABY ELEPHANT. I WENT FROM 186# TO 200# IN TWO DAYS.. IS THERE ANYTHING I CAN DO AND HOW LONG WILL THIS CONDITION LAST.
doctor
Answered by Dr. Ramesh Kumar 28 minutes later
Brief Answer:

This will end up in a week after you stop steroid(short term course)

Detailed Answer:

Hello,

One of the main side effects of the use of corticosteroid is water retention.

It increases the intracellular level of sodium ion, therefore, would retain lots of water.

So increase in weight and centripetal obesity is nothing but the extra water which your body has retained.

Please mention the name of steroid its doses and why was it prescribed to you for further suggestions. Are you still on them?
waiting.

Hope I have answered your query.

Take care

Regards,
Dr Ramesh Kumar, Gastroenterologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on